Alert archive / Missouri / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm warning at Dec 27, 2008, 8:09 AM CST for 11 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 8:09 AM CST (14:09 UTC)
- Expired
- Dec 27, 2008, 11:20 AM CST
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Buchanan County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 8:51 AM CST | FREEZING RAIN 0.25 | 1 Nne Nortonville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 271409 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 809 AM CST SAT DEC 27 2008 KSZ025-102-103-MOZ002>004-012-013-020-021-028-272200- /O.UPG.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/ /O.NEW.KEAX.WS.W.0005.081227T1409Z-081227T2200Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-NODAWAY-WORTH-GENTRY-ANDREW- DE KALB-BUCHANAN-CLINTON-PLATTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...SAVANNAH... CAMERON...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY... WESTON 809 AM CST SAT DEC 27 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY FREEZING RAIN AND PERIODS OF SLEET ARE EXPECTED DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. AREAS GENERALLY ALONG A LINE FROM ATCHISON KANSAS...THROUGH SAINT JOSEPH...TO BETHANY WILL RECEIVE AT LEAST ONE QUARTER INCH AND AROUND ONE QUARTER INCH OF SLEET. THE SLEET AND ICE MIX WILL ACCUMULATE ON ROADS...ESPECIALLY ELEVATED BRIDGES AND OVERPASSES...AND WILL MAKE DRIVING TREACHEROUS. SIDEWALKS AND DECKS WILL ALSO BE SLICK. THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT SEVERAL MORE BOUTS OF FREEZING RAIN WILL BE POSSIBLE INTO THE EARLY AFTERNOON. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL RESULT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MOZ005-006-014-272200- /O.NEW.KEAX.WS.W.0005.081227T1409Z-081227T2200Z/ HARRISON-MERCER-DAVIESS- INCLUDING THE CITIES OF...BETHANY...PRINCETON...GALLATIN... JAMESPORT 809 AM CST SAT DEC 27 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. MODERATE TO HEAVY FREEZING RAIN AND PERIODS OF SLEET ARE EXPECTED DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. AREAS ACROSS HARRISON...MERCER AND DAVIESS COUNTIES WILL RECEIVE AT LEAST ONE QUARTER INCH AND AROUND ONE QUARTER INCH OF SLEET. THE SLEET AND ICE MIX WILL ACCUMULATE ON ROADS...ESPECIALLY ELEVATED BRIDGES AND OVERPASSES...AND WILL MAKE DRIVING TREACHEROUS. SIDEWALKS AND DECKS WILL ALSO BE SLICK. THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT SEVERAL MORE BOUTS OF FREEZING RAIN WILL BE POSSIBLE INTO THE EARLY AFTERNOON. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL RESULT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ104-105-MOZ015-022-023-029-030-037-272200- /O.EXA.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/ WYANDOTTE-JOHNSON KS-GRUNDY-CALDWELL-LIVINGSTON-CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...KANSAS CITY KS...OVERLAND PARK... OLATHE...TRENTON...KINGSTON...HAMILTON...POLO...CHILLICOTHE... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY... INDEPENDENCE 809 AM CST SAT DEC 27 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. RAIN IS TRANSITIONING TO FREEZING RAIN...AND THE THREAT OF FREEZING RAIN IS EXPECTED TO PERSIST INTO THE AFTERNOON HOURS ACROSS THE SOUTHERN PORTIONS OF THE KANSAS CITY METRO AREA AND NORTHEAST ALONG THE INTERSTATE 35 CORRIDOR. A LIGHT GLAZING OF ICE IS LIKELY ON ROADS...ESPECIALLY ELEVATED BRIDGES AND OVERPASSES...AND GRASSY SURFACES. SIDEWALKS AND DECKS WILL ALSO BE SLIPPERY. THE FREEZING RAIN COULD ACCUMULATE UP TO ONE TENTH OF AN INCH IN SOME AREAS BEFORE NOON. A BAND OF MODERATE FREEZING RAIN WILL TAPER OFF BY MID-MORNING...BUT ADDITIONAL BOUTS OF FREEZING RAIN AND DRIZZLE WILL BE POSSIBLE THROUGHOUT THE DAY. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL RESULT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MOZ001-011-272200- /O.CON.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/ ATCHISON MO-HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MOUND CITY...OREGON 809 AM CST SAT DEC 27 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SEVERAL BOUTS OF FREEZING RAIN AND FREEZING DRIZZLE AREA EXPECTED DURING THE MORNING AND INTO THE EARLY AFTERNOON HOURS. A LIGHT GLAZING OF ICE IS LIKELY ON ROADS...ESPECIALLY ELEVATED BRIDGES AND OVERPASSES...AND GRASSY SURFACES. SIDEWALKS AND DECKS WILL ALSO BE SLIPPERY. THE FREEZING RAIN COULD ACCUMULATE UP TO ONE TENTH OF AN INCH IN SOME AREAS BEFORE NOON...ESPECIALLY ALONG AND WEST OF A LINE FROM OREGON TO TARKIO MISSOURI. THE FIRST ROUND OF RAIN WILL TAPER OFF BY MID-MORNING... BUT ADDITIONAL BOUTS OF FREEZING RAIN...AND POSSIBLY A BRIEF PERIOD OF SLEET... WILL BE POSSIBLE THROUGHOUT THE DAY. WITH TEMPERATURES REMAINING BELOW FREEZING...ICING WILL RESULT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS43 KEAX 271720 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1120 AM CST SAT DEC 27 2008 KSZ025-102-103-MOZ002>006-012>014-020-021-028-271830- /O.CAN.KEAX.WS.W.0005.000000T0000Z-081227T2200Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-PLATTE- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON 1120 AM CST SAT DEC 27 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WINTER STORM WARNING. FREEZING RAIN HAS ENDED ACROSS THE WARNING AREA LATE THIS MORNING...AND ADDITIONAL ICE OR SLEET ACCUMULATION IS NOT EXPECTED. LIGHT SNOW CAN BE EXPECTED ACROSS THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...THOUGH ANY ACCUMULATION IS EXPECTED TO BE VERY MINOR. $$ KSZ104-105-MOZ001-011-015-022-023-029-030-037-271830- /O.CAN.KEAX.ZR.Y.0002.000000T0000Z-081227T2200Z/ WYANDOTTE-JOHNSON KS-ATCHISON MO-HOLT-GRUNDY-CALDWELL-LIVINGSTON- CLAY-RAY-JACKSON- INCLUDING THE CITIES OF...KANSAS CITY KS...OVERLAND PARK... OLATHE...TARKIO...ROCKPORT...MOUND CITY...OREGON...TRENTON... KINGSTON...HAMILTON...POLO...CHILLICOTHE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE 1120 AM CST SAT DEC 27 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE FREEZING RAIN ADVISORY. FREEZING RAIN HAS ENDED ACROSS THE ADVISORY AREA LATE THIS MORNING...AND ADDITIONAL ACCUMULATION IS NOT EXPECTED. LIGHT SNOW CAN BE EXPECTED ACROSS THE ARE THIS AFTERNOON AND EARLY THIS EVENING...THOUGH ANY ACCUMULATION IS EXPECTED TO BE VERY MINOR. $$ 21
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 5:54 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CST SAT DEC 27 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/456 AM CST SAT DEC 27 2008/
VERY BUSY MORNING WITH ISOLATED SEVERE THUNDERSTORMS PERSISTING
THROUGH THE EARLY MORNING HOURS. COLD FRONT IS PUSHING THROUGH THE
NORTHWEST PART OF THE FORECAST AREA AND CURRENTLY STRETCHES FROM
NEAR OTTUMWA IOWA...THROUGH CHILLICOTHE TO KANSAS CITY TO JUST EAST
OF EMPORIA KANSAS. BOWING LINE SEGMENT EVIDENT ON RADAR JUST WEST OF
KANSAS CITY METRO AREA WITH ISOLATED ELEVATED CONVECTION ALONG THE
FRONT FURTHER TO THE NORTHEAST. ACTIVE SEVERE CONVECTION EXPECTED TO
CONTINUE THE REMAINDER OF THE MORNING HOURS IN THE WARM SECTOR THAT
PROCEEDS THE COLD FRONT. KEAX AND LATHROP PROFILER DEPICTING A VERY
STRONG UNIDIRECTIONAL WIND PROFILE...THUS EXPECTED DOMINATE MODE OF
CONVECTION TO BE MORE LINEAR.
SPLIT FLOW DOMINATES THE UPPER AIR PATTERN...WITH SOUTHERN WAVE
LOCATED OVER THE SOUTHERN ROCKIES THE DOMINATE FEATURE. SLOWER
MOVEMENT OF SOUTHERN WAVE IS CAUSING FRONT TO SLOW A LITTLE AS IT
MOVES THROUGH THE FORECAST AREA...WHICH WILL CAUSE THE THREAT OF BOTH
SEVERE AND HEAVY RAIN BEARING THUNDERSTORMS TO LINGER A LITTLE LONGER
THAN EARLIER EXPECTED. STRONG SUBSIDENCE IN THE WAKE OF CONVECTION
WILL LIMIT THE DEVELOPMENT AND EXTENT OF POST-FRONTAL PRECIPITATION
IMMEDIATELY IN THE WAKE OF THE FRONT...EVEN THOUGH BOTH NAM AND GFS
DEPICTING MODEST FGEN FORCING AT THE 800-750...750-700 AND 700-650
LAYERS LATER IN THE AFTERNOON. CONCENTRATED THE HIGHEST PROBABILITIES
OF PRECIPITATION ALONG THE SURFACE FRONTAL ZONES...BUT KEPT CHANCE
POPS THROUGH THE REMAINDER OF THE DAY TO ACCOUNT FOR POSSIBILITY OF
PRECIPITATION GENERATED BY ELEVATED FRONTOGENESIS. QUICK PERUSAL OF
SOUNDINGS INDICATE THE MOST LIKELY PRECIPITATION TYPE AFTER FRONTAL
PASSAGE INITIALLY WILL BE IN THE FORM OF FREEZING RAIN...WITH A BRIEF
PERIOD OF SLEET BEFORE THE PRECIPITATION TAPERS OFF. EXPECT
PRECIPITATION TO END ACROSS ENTIRE FORECAST AREA BY EARLY THIS
EVENING...WITH DRY FORECAST THROUGH AT LEAST TUESDAY.
MAX TEMPERATURES TODAY WILL BE REACHED EARLY ACROSS THE BULK OF THE
FORECAST AREA...AND LIKELY WILL NEED TO ADJUST AS FRONT IS PUSHING
THROUGH METRO AREA LITTLE FASTER THAN ANTICIPATED. AFTER TODAY...USED
BLEND OF SREF AND MOS GUIDE AS BASIS FOR TEMPERATURES.
&&
.AVIATION...
FRONT HAS MOVED THROUGH THE TERMINALS. WILL BE GETTING A PERIOD OF
FREEZING RAIN THEN SOUNDINGS SHOW DEEPER COOLING TAKING PLACE AS THE
DAY PROGRESSES TO CAUSE PRECIPITATION TO CHANGE OVER TO SLEET THEN
SNOW. LATEST NAM WOULD SUGGEST CHANGE OVER MAY NOT TAKE PLACE UNTIL
LATER IN THE AFTERNOON ONCE 850 MB FRONT MOVES PAST. WILL BE A
LITTLE MORE AGGRESSIVE IN THE CHANGE OVER IN THE TAFS GIVEN ALREADY
SEEING H85 NORTHWEST WINDS ON TDWR AT MCI.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR MOZ025-MOZ031-MOZ032-
MOZ033-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 6 PM SATURDAY FOR KSZ060.Hazardous weather outlook, Dec 27, 6:35 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 AM CST SAT DEC 27 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 635 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING GENERALLY ALONG AND SOUTH OF A LINE FROM PAOLA KANSAS...THROUGH PLEASANT HILL AND HIGGINSVILLE MISSOURI...TO LA PLATA MISSOURI. THE PRIMARY THREATS WILL BE DAMAGING WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE DISCOUNTED. DURING THE EARLY MORNING HOURS...NON-SEVERE THUNDERSTORMS ARE EXPECTED FROM THE KANSAS CITY METRO AREA NORTHEAST ALONG THE INTERSTATE 35 CORRIDOR...PRODUCING HEAVY RAIN AND WIND GUSTS UP TO 45 MPH. THE RAIN WILL GRADUALLY TRANSITION TO FREEZING RAIN...WITH SOME SLEET MIXING WITH THE FREEZING RAIN BY EARLY AFTERNOON. A LIGHT GLAZING OF ICE IS EXPECTED WITH THIS WINTRY MIX. IN AREAS GENERALLY NORTH OF A LINE FROM LEAVENWORTH KANSAS...THROUGH PLATTE CITY...TO GRANT CITY...FREEZING RAIN IS EXPECTED THROUGH THE MORNING HOURS. EARLY THIS AFTERNOON...SLEET WILL MIX WITH THE FREEZING RAIN. ICE ACCUMULATION FROM THE FREEZING RAIN WILL RANGE FROM A LIGHT GLAZING ACROSS THE NORTHERN SECTIONS OF THE KANSAS CITY METRO AREA UP TO ONE TENTH OF AN INCH ACROSS NORTHWEST MISSOURI. BY EARLY THIS AFTERNOON...THE THREAT OF THUNDERSTORMS WILL END...HOWEVER THE THREAT OF FREEZING PRECIPITATION WILL LINGER ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS EXTREME EAST CENTRAL KANSAS...WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. SPOTTERS ALSO ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING. SF
In the hours before
Local storm report, Dec 27, 6:11 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST ORRICK 39.21N 94.13W
12/27/2008 M74 MPH RAY MO AWOS
WIND MEASURED BY AUTOMATED WEATHER STATION
&&
ABAILEYSpecial weather statement, Dec 27, 6:18 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 618 AM CST SAT DEC 27 2008 MOZ043-044-053-054-271245- BATES-CASS-HENRY-JOHNSON- 618 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR BATES...SOUTHERN CASS...SOUTHWESTERN JOHNSON AND WESTERN HENRY COUNTIES UNTIL 645 AM CST... AT 617 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEMAN TO ARCHIE TO 6 MILES WEST OF BUTLER TO HUME...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HARRISONVILLE AND BUTLER BY 625 AM CST. GARDEN CITY AND RICH HILL BY 630 AM CST. EAST LYNNE BY 635 AM CST. CREIGHTON BY 640 AM CST. MONTROSE...HOLDEN AND URICH BY 645 AM CST. THE TOWNS OF FOSTER...PASSAIC...BALLARD...GUNN CITY...LA TOUR...QUICK CITY...BLAIRSTOWN...ROCKVILLE AND HARTWELL ARE ALSO IN THE PATH OF THESE STORMS. 21
Local storm report, Dec 27, 7:02 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 2 N SWEET SPRINGS 39.00N 93.42W
12/27/2008 SALINE MO LAW ENFORCEMENT
WATER OVER ROAD 127...NORTH OF I-70 NEAR DAVIS CREEK.
&&
CUTTERSpecial weather statement, Dec 27, 7:04 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 AM CST SAT DEC 27 2008 MOZ038-039-044>046-054-271330- COOPER-HENRY-JOHNSON-LAFAYETTE-PETTIS-SALINE- 704 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...HENRY...PETTIS... SOUTHEASTERN LAFAYETTE...SOUTHERN SALINE AND WESTERN COOPER COUNTIES UNTIL 730 AM CST... AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF WARRENSBURG TO WARRENSBURG TO LEETON TO 6 MILES NORTH OF CLINTON TO MONTROSE...MOVING EAST AT 60 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... CONCORDIA...DEEPWATER AND CALHOUN BY 710 AM CST. WINDSOR AND LA MONTE BY 715 AM CST. GREEN RIDGE...HOUSTONIA...SWEET SPRINGS AND 9 MILES SOUTH OF BLACKBURN BY 720 AM CST. SMITHTON...SEDALIA AND 6 MILES SOUTH OF MARSHALL BY 730 AM CST. THE TOWNS OF LA DUE...FAYETTEVILLE...POST OAK...BROWNINGTON...EMMA... COAL...HUGHESVILLE...TIGHTWAD...BRANDON AND SEDALIA MEMORIAL AIRPORT ARE ALSO IN THE PATH OF THESE STORMS. 21
Special weather statement, Dec 27, 7:34 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 734 AM CST SAT DEC 27 2008 MOZ032-039-040-045-046-271400- CHARITON-COOPER-HOWARD-PETTIS-SALINE- 734 AM CST SAT DEC 27 2008 ...SIGNIFICANT WEATHER ALERT FOR PETTIS...SALINE...SOUTHERN CHARITON...WESTERN COOPER AND WESTERN HOWARD COUNTIES UNTIL 800 AM CST... AT 730 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MALTA BEND TO 8 MILES SOUTH OF MARSHALL TO 6 MILES EAST OF HOUSTONIA TO GREEN RIDGE...MOVING EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... SEDALIA BY 740 AM CST. SLATER BY 745 AM CST. SMITHTON BY 750 AM CST. GLASGOW...PILOT GROVE AND OTTERVILLE BY 755 AM CST. NEW FRANKLIN...BOONVILLE AND BUNCETON BY 800 AM CST. THE TOWNS OF HUGHESVILLE...SEDALIA MEMORIAL AIRPORT...NELSON... BLACKWATER...CLIFTON CITY...ARROW ROCK...GILLIAM...LAMINE AND FRANKLIN ARE ALSO IN THE PATH OF THESE STORMS. 21
Local storm report, Dec 27, 7:59 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 4 N LEES SUMMIT 38.97N 94.38W
12/27/2008 M63.00 MPH JACKSON MO ASOS
CORRECTED LAT AND LON OF REPORT
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:44 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 46 min |
| Dec 26, 10:57 PM CST | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 33 min |
| Dec 27, 1:17 AM CST | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 6 hr |
| Dec 27, 4:36 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Dec 27, 4:50 AM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 40 min |
| Dec 27, 4:58 AM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 32 min |
| Dec 27, 5:13 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Ray | 47 min |
| Dec 27, 5:30 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Cass, Johnson, Lafayette, Ray, Saline | 30 min |
| Dec 27, 5:36 AM CST | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Dec 27, 5:36 AM CST | Freezing Rain Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 10 more | 6 hr |
| Dec 27, 5:50 AM CST | Severe Thunderstorm Warning | EAX | Carroll, Daviess, Grundy, Linn, Livingston, Mercer and 2 more | 40 min |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Johnson, Pettis | 44 hr |
| Dec 27, 6:11 AM CST | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Dec 27, 7:16 AM CST | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 9 hr |
| Dec 27, 9:40 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 36 hr |
| Dec 27, 9:58 AM CST | River Flood Warning | EAX | Chariton, Macon | 35 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Howard | 20 hr |
| Dec 27, 10:44 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 46 hr |
| Dec 27, 1:34 PM CST | River Flood Warning | EAX | Linn, Livingston | 63 hr |
| Dec 27, 1:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Dec 27, 2:13 PM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 6 hr |
| Dec 27, 2:48 PM CST | River Flood Warning | EAX | Carroll | 25 hr |
| Dec 27, 4:10 PM CST | Areal Flood Warning | EAX | Adair, Caldwell, Carroll, Chariton, Cooper, Daviess and 16 more | 47 hr |
Nearby
Winter Storm Warnings in Missouri, 2008Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.